Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 34218  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
  Search
 
  
 RESOURCE Links
 ::  Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::  Article in PDF (166 KB)
 ::  Citation Manager
 ::  Access Statistics
 ::  Reader Comments
 ::  Email Alert *
 ::  Add to My List *
* Registration required (free) 

  IN THIS Article
 ::  References

 Article Access Statistics
    Viewed1458    
    Printed31    
    Emailed0    
    PDF Downloaded28    
    Comments [Add]    

Recommend this journal


 


 
  Table of Contents     
LETTER
Year : 2015  |  Volume : 61  |  Issue : 4  |  Page : 267

A case of probable bemiparin-induced heparin-induced thrombocytopenia type II managed with low-dose fondaparinux


Department of Medicine, Sher-i-Kashmir Institute of Medical Sciences, Srinagar, Jammu and Kashmir, India

Date of Web Publication5-Oct-2015

Correspondence Address:
A N Koul
Department of Medicine, Sher-i-Kashmir Institute of Medical Sciences, Srinagar, Jammu and Kashmir
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.166519

Rights and Permissions




How to cite this article:
Koul A N. A case of probable bemiparin-induced heparin-induced thrombocytopenia type II managed with low-dose fondaparinux. J Postgrad Med 2015;61:267

How to cite this URL:
Koul A N. A case of probable bemiparin-induced heparin-induced thrombocytopenia type II managed with low-dose fondaparinux. J Postgrad Med [serial online] 2015 [cited 2019 Nov 19];61:267. Available from: http://www.jpgmonline.com/text.asp?2015/61/4/267/166519


Sir,

I want to make following observations regarding the article, "a case of probable bemiparin-induced heparin-induced thrombocytopenia (HIT) type II managed with low-dose fondaparinux" published in your esteemed journal.

  1. The profile of the patient is not completely recorded. Patient in question may have thrombocytopenia due to sepsis or ischemic abdomen with disseminated intravascular coagulation. She has abdominal pain, high lactate dehydrogenase, respiratory alkalosis, and the cause for her pain is not ascertained. As this patient had undergone surgery recently, there could be multiple causes for low platelet count
  2. Fondaparinux is not a drug of choice for HIT. It is advisable to use direct thrombin inhibitors like argatroban or bivalirudin. They are Food and Drug Administration (FDA) approved drugs to be used in patients of thrombosis with HIT. Novel anticoagulant drugs such as rivaroxaban, dabigatran, and apixaban are being used as an alternative therapy for HIT but are not FDA approved, nor American College of Chest Physicians recommends them. Fondaparinux is recommended to be used in pregnant patients who develop HIT [1],[2]
  3. The authors have replaced fondaparinux with acenocoumarol after some time without overlap therapy. Such a step could have increased the risk of paradoxical thrombosis or skin necrosis in protein C or S deficiency. [2]


 
 :: References Top

1.
Cuker A, Crowther M. 2013 Clinical Practice Guideline on the Evaluation and Management of Adults with Suspected Heparin-Induced Thrombocytopenia (HIT). Available from: http://www.hematology.org/...Ref/529.aspx. [Last accessed on 2014 Apr].  Back to cited text no. 1
    
2.
Cuker A, Cines DB. How I treat heparin-induced thrombocytopenia. Blood 2012;119:2209-18.  Back to cited text no. 2
    




 

Top
Print this article  Email this article
 
Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow